On that beautiful morning, I woke up but feeling unusually hungry.
Enthusiastic about what the work day had to offer, I peddled between seeing to the needs of my then ill mum and preparations for work.

Time was not on my side, so I hurriedly had some breakfast.

When I got to work, I realized that I could not get myself to remain comfortably seated because I felt so weak.

I took to the patients’ couch to help myself.
Without waiting for my usual closing hour, I hurried home and quickly commenced on antimalarial drug.

After completing the last dose of the antimalaria drug on the third day, I still had the symptoms of malaria.
I decided to do some investigations to know what I was treating . 

When the result came out, it revealed that I still had malaria parasite in my blood. 
At this point, injection was an alternative but the fear of receiving injections for three days did not seem pleasing.

Fortunately or unfortunately, I was relieved when I consulted colleagues and they supported amodiaquine tablets but I did not heed what my senior colleague told me when he said,
“I hope you can tolerate it”.

So long as it was not injection, anything else should be tolerable, I thought to myself,
but how wrong I was.

When I commenced the tablet, day 1, I had no feverish night nor headache but I felt weak.
Within me, I thought how effective the drug was.

Next day, day 2, I realized my appetite was diminishing but I felt it was part of the symptoms for one who had been ill.
Nevertheless, I took the second dose.

The third day for the last dose of amodiaquine, I realized I could only exhibit minimal power.
I could not move against gravity, my strength was failing me .
I could not sit for long, let alone, stand.
My appetite was gradually going.

I felt like one who had been stripped off her supporting musculo-skeletal system.

I could not bear it no more.
I called my mum to seek hospital attention.
I was admitted and made to receive some glucose infusion (drip).
When it was over and I got home, feeling no much difference.

I managed to eat little food so as to complete the last dose of amodiaquine.
You can imagine how religious I was in completing this killer-drug.
I remained bedridden.

Later in the evening, I had dinner, which marked the beginning of a very long night.
As I laid me down to rest, I experienced gastrointestinal upset occurring with difficulty in breathing as my nostrils were blocked.

I felt I was going to die. The relching began and I vomited with every energy in  me that  all I was looking out for was blood in the vomitus which I was going to term Mallory _weiss mucosal tear usually suffered by alcoholic who vomit a lot.

After the vomiting episodes, I was visibly shaking as my whole body trembled with severe flapping tremor of my hands.
I cried out to my helpless parents who watched my miserable state looking for how to assist.

The final strength in me was gone.
I was totally stripped off my muscle skeletal system.
I laid in front of the bathroom lamenting,
“I am weak,I have no strength”.

My abdomen did not help as nausea continued.
What else was I going to vomit anyway.
Everything in me was gone.

I was assisted to my mother’s room on her request to keep a closer watch on me.
Sleep was far from everyone’s eyes.

I seemed to calm down but that was when I realized that tiredness was not just lack of strength but also a feeling of chaos from all your body cells to tissues, to organs, to system, screaming inside your head,
“help me ,I am weak. Help me, l am tired” and this tiredness was draining me further like a vicious  cycle.

At this moment I was afraid. My mind began to wonder what was happening to me. I ruled out diseases of the chest and nervous system and narrowed down to the gastrointestinal system.

I quickly remembered that my friend had been telling me to go receive hepatitis B vaccine while I kept postponing it.

Could it be hepatitis?
There were non specific symptoms of weakness, nausea, vomiting as seen also in hepatitis, no vaccination and there was history of consumption of “mama-put” food.
My father increased the suspicion by asking me,
“are you sure it is not hepatitis?”

Ewwww….fear gripped me.
Not just fear of the illness but fear of death shook me.
It was like hell on earth.

I began to weep.

I thought of my dreams of being a geriatrician,
of having a beautiful Godly home with my prince-charming,
the fruits of the labor my parents were yet to reap. I wept.

I could not imagine my loved ones missing me untimely.
I did not want to die, no I didn’t.
I was very scared. I felt I owed the world.
I was very afraid to make the grave rich with all that is in me which I haven’t released to the land of the living.

I turned to my mum, as I remembered James 2:…..,
“is there anyone among you who is sick, let him call the elders to pray and anoint him……”
I told her to pray for me.
After which she used anointing oil on me.

After I realized that the night was still long with my increasing misery, I called my parents to take me to the hospital.

I couldn’t stand nor walk, my father had to back me. The hospital was just close-by.

When we got there, I asked the nurse on duty what she was going to do for me. She said, she would inject me plasil( a drug to stop vomiting) and give me infusion.

I quickly remembered a patient that received plasil and suffered a very painful occulogyric spasm with the neck painfully forcing the head to one side of the body.

Another fear shook me.
I kept wishing the nurse had diazepam close-by, even though it is not its definitive treatment but at least to alleviate the pain, if I  suffered such adverse effect.

Fortunately for me, no spasms and infusions were received until late in the evening of the next day when I was discharged.

Food was my enemy.
Infusion was my friend.
I could not talk much because I had no strength to keep my lips moving.

I understood what it meant by, “unless you are in my shoes, you would not understand my plight”

My prayer life became ineffective because I needed to utter words. I needed to sustain open eyes in order to study the bible.
I was going down and the devil tried to take advantage of me but Jesus got me.

I understood better why the sick should be visited and prayers offered for them because that prayer and those encouraging prophetic words might just be the last source of strength.

Today, I woke up strongest after nearly two weeks of misery.
You know what, I opened my mouth to pray.
As I began, I started to laugh because God has given me laughter and therefore I rejoice.

I could not believe this could be me, strong like before….Alleluia!
I laughed and laughed amidst thanksgiving. It felt awesome.
I was able to study my bible too…#smiles.
He restored to me the joy of my salvation.

image
Two days after restoration... Faithful God

My subsequent plans include….
1. Receive hepatitis vaccine
2. Be grateful for each strong day
3. Be grateful for health
4. Maximize each day and share with the world whatever good I’ve got in me.
5. Family and friends, invest into them
Life is damn short!….
Cheers!!!

Advertisements

8 thoughts on “On the road to hell…….testimony

  1. what a testimony indeed. u had
    diagnosed ur self of almost 5 illnesses. lol. lmho at u cudnt move against gravity. anyways thank God for healing it really showed on ur face. that vaccine is something one needs to take o

    Like

  2. oh so sorry dear, so u had been terribly ill ! Thank God for ur restoration.No thanks to amodiaquine. And yea,d world needs a rare gem like u. Prince charming shld gv a serious warning to d producers of amodiaquine,they hv no locus standi for making themselves complicit in princess Maumel’s travails.Funy u,now u knw what it feels like,each time u prik a pxt or scribble a prescription.And gud job wt ruling out all d dif,doctor’s syndrome indeed. Go get ur vaccines,i remember i had all of mine as a med student- hbv,yellow fever,csm,tetanus etc for doctoring d ill is a highly contagious morass. It is well wt u dear !

    Like

  3. Thank God your healed. Never again will you near that amodiaquine lol. This experience is a scary one I dont think I’ll go close to that drug.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s